How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 21464
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My 20lb puppy ate a 60mg cymbalta pill about 45 minutes ago.

Customer Question

My 20lb puppy ate a 60mg cymbalta pill about 45 minutes ago. What should I do?
Submitted: 2 years ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 2 years ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today. Now we need to act quickly, since this is a 3x over dose for Sadie's size and adverse signs are likely. In regards ***** ***** can be triggered by this drug, we can see a condition known as Seratonin Syndrome. Signs of this include pupil dilation,agitation, panting, tremors, wobbliness, elevated heart rate, and GI upset(vomiting, appetite loss, drooling, etc).
Expert:  Dr. B. replied 2 years ago.
Therefore, if it has been only 45 minutes, we need to induce vomiting now.To induce vomiting at home, you can administer 3% hydrogen peroxide orally at a dose of 1ml per pound. (2 teaspoons per 10 pounds of body weight). You can give it via dropper,syringe, turkey baster – we just want to get it in. After giving this orally, move the abdomen around or get your wee one walking about to get things mixing. This should usually lead to vomiting.If it is unsuccessful after 10 minutes then it can be repeated twice more. And if we still have no vomiting, then you'd need to consider seeing your local vet(or ER vet) so that apomorhpine (a very strong injectable emetic) can be administered just get this out of the stomach and avoid any adverse issues.
Expert:  Dr. B. replied 2 years ago.
As well or alternatively, you can also consider administering activated charcoal at this stage. This is available over the counter from the pharmacy (ask for the high strength version, not the one for gas) and works by binding any remaining material in the stomach. For activated charcoal, we tend to give 1-4 grams per pound every 8hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much is absorbed and reduce the intoxication risk here.
Expert:  Dr. B. replied 2 years ago.
Overall, this is a large dose for Sadie, and the risks of adverse signs are high. Therefore, we need to use the above now. If you cannot for any reason, then we'd want to have her to your vet urgently so they can do so +/- administer fluids to flush the drug out faster for her and limit any risks here. I hope this information is helpful.If you need any additional information, do not hesitate to ask!All the best, ***** you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is how I am credited for assisting you today.Thank you! : )
Expert:  Dr. B. replied 2 years ago.
Hi Brad,

I'm just following up on our conversation about Sadie. How is everything going?

nekovet